MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 PUREWICK MALE EXTERNAL CATHETER

C.R. BARD INC. (COVINGTON) -1018233 PUREWICK MALE EXTERNAL CATHETER
Catalog Number PWMX30
Medical Device Problem Codes Decrease in Suction (1146); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.All available udi information is being provided.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the customer who says that he is experiencing some leakage with his male pw.He says he has already done or is doing everything i suggested as far as making sure his private area is cleaned w/ soap and water before applying the wick.Press firmly on the adhesive to make sure it is sticking properly but it is still leaking and not collecting anything, also makes loud obnoxious sounds and gurgling sounds.Rn advised the patient to make sure tubing is tight and secure also to try switching tube ends.Callback scheduled for tomorrow to transfer to cs for replacement unit.Survey offered.No additional information provided.No troubleshooting was provided (prepping and placement tips shared).
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Correction- a, f, g, h all available udi information is being provided.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the customer who says that he is experiencing some leakage with his male pw.He says he has already done or is doing everything i suggested as far as making sure his private area is cleaned w/ soap and water before applying the wick.Press firmly on the adhesive to make sure it is sticking properly but it is still leaking and not collecting anything, also makes loud obnoxious sounds and gurgling sounds.Rn advised the patient to make sure tubing is tight and secure also to try switching tube ends.Callback scheduled for tomorrow to transfer to cs for replacement unit.Survey offered.No additional information provided.No troubleshooting was provided.(prepping and placement tips shared).
 
Event or Problem Description
It was reported that the customer who says that he is experiencing some leakage with his male pw.He says he has already done or is doing everything i suggested as far as making sure his private area is cleaned with soap and water before applying the wick.Press firmly on the adhesive to make sure it is sticking properly but it is still leaking and not collecting anything, also makes loud obnoxious sounds and gurgling sounds.Rn advised the patient to make sure tubing is tight and secure also to try switching tube ends.Callback scheduled for tomorrow to transfer to cs for replacement unit.Survey offered.No additional information provided.No troubleshooting was provided.(prepping and placement tips shared).
 
Additional Manufacturer Narrative
Upon further review, bd has determined that this mdr was reported in error.The reported event is not attributed to a device malfunction.Submitting the investigation details as additional information.The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.The reported event is addressed within the labeling as it states: warnings: do not use on irritated skin.Examples include, but are not limited to, rashes, skin tears, or blisters precautions: do not use barrier creams, lotions, or ointments on the penis or pubic skin around the base of the penis when using the device.These may impede suction or weaken adhesive.Recommendations: wash hands thoroughly before device placement.Ensure the device remains connected after turning the user, monitoring for pulling and tension on the device.Remove the device prior to walking.Check device placement and user¿s skin at least every 2 hours.Placement of purewicktm male external catheter: trim or clip the pubic hair to ensure the product securely adheres to the skin.Check the skin and do not use if there is irritation or breakdown.Clean the penis and the skin around the base of the penis with soap and water or soap and water wipes.Dry skin prior to positioning the device.Note: moisture or soap residue on skin will weaken the adhesive.Position the device, aligning drainage fitting towards the feet of the user.Slide the opening of the device over the penis until close to, but not touching, the skin around the base of the penis.Center penis within the opening.Do not place scrotum inside the device.Remove the bottom adhesive peels off and press the device against the skin below the base of the penis.Remove the top adhesive peels off and press the device against the skin above the base of the penis.Ensure device has fully adhered around the base of the penis by pressing down on the adhesive.When to replace purewicktm male external catheter: replace the device at least every 24 hours or if soiled with feces, blood, or semen.A dhr could not be performed since no lot number was provided.No additional actions can be taken at this time.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PUREWICK MALE EXTERNAL CATHETER
Common Device Name
PUREWICK
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key24565285
Report Number1018233-2026-01639
Device Sequence Number8568704
Product Code NZU
UDI-Device Identifier00801741226465
UDI-Public(01)00801741226465
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberPWMX30
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2026
Supplement Date Received by Manufacturer03/09/2026
03/29/2026
Initial Report FDA Received Date03/10/2026
Supplement Report FDA Received Date03/11/2026
03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale